7:00am: the cat meows by my ear. I ignore her. She is old, and like all old ladies she really hates it when the routine is disrupted. She does this for a few seconds, realizes me getting up is not going to happen, then turns to lay down. In so doing she flicks her tail over my face. Again and again.

7:15 am: move the cat by a series of increasingly forceful shoves. Funny how a 13 lb cat can suddenly take on the density of a small black hole. Tail no longer in my face. We both go back to sleep.

8:00 am: I should get up. I have a computer teachers conference to go to. I see the sun peeking in around the edges of the blind and decide that if it's going to be sunny, I'm going to stay home and enjoy the day. I go back to dozing.

8:45 am: Remember the two seminars that I really wanted to see at the conference, a workshop on processing.js and a session on getting more girls in computer sciences. Merde. I get up. I stagger around slowly until I see the clock and realize that I have only 45 minutes to shower, get dressed and transit down there.

9:10 am: out the door. I run for the bus, and the driver actually stops and waits for me. Realizing that there is no way I can make the opening keynote. Since I don't remember who that is, I'm not stressing over it.

9:30 am: transit luck continues; westbound subway arrives just as I get on platform

9:40 am: southbound subway arrives at St. George just as I go up the stairs. The degree of transit luck on a morning when I am late is freaking me out a little.

9:50 am: arrive at the ACSE conference just as the keynote is finishing. Still 10 minutes before the Processing ,js session, I have time for a strawberry muffin (yum) and a coffee from the urn (not so yum)

10:00-12:20: Processing.js session is plagued with technical difficulties. Bad USB keys, sketchy wireless, faulty projector cable have got the presenter slightly frazzled and most of the attendees a bit confused. Do I click here all the time? How do I find the files on the USB? I grab the files and evernote all off the links – I'll have to play with this on my own.

12:20 – 1:00 pm: lunch. I sit at a table with three men I have never met before and listen to them talk about how to get more girls interested in Computer Science classes. Kudos to them for addressing the issue, but their ideas come from a middle-aged geek guy mindset. We spend the rest of lunch talking about how to change girls' perception of CS – a girls tech club, be transparent ask them what they want to learn, use creative, open-ended & self-directed projects. I tell them what I've used successfully: Alice, Lilypad Arduino & soft circuits, game development, app development, cross-curricular projects with art & science.

1:10 – 2:10 pm: session on getting girls in CS. The statistics are good to know and I got some great links for contests and the like, but there's not much in this one I can use. I realize about 20 minutes in that I should have gone to the App Inventor workshop instead.

2:10 pm: Bailed on the last session and the closing. I'm not willing to miss the last of a sunny afternoon so I pack up and walk through the U of T campus and Kensington Market to Queen Street West. Am amused by this sign in the window of a used record store. I pop into Romni Wools on Queen Street to get more yarn for my Christmas present knitting. Guess I should really start on that.

3:30 pm: get sidetracked on way to transit by the way the sun fell in an alley off Bathurst. Spend a half hour walking along Graffiti Alley and taking photos with the crappy iPhone.

4:00 pm: apparently I used all transit luck this morning. Waited for 25 minutes for the 504 King car while I realized that perhaps bringing a scarf & mitts might have been a good idea. Was rewarded for my discomfort by a sunset view of the city as the streetcar went along Broadview past Riverdale park.

5:00 pm: Home. Stopped at the grocery store which was not a good idea as I found myself paying for a bag of Miss Vickie's chips and a container of onion dip. While my dinner did not comprise solely of chis & dip, it was pretty close. Calorie overage ensues.

5:30 – 9:30 pm: watched many episodes of Doctor Who on Netflix US while finishing a scarf for a friend. While watching the Journey's End episode, I decide that “Playthings of Davros” will be my band's name which gives me added incentive to learn the guitar since I can't get drunk enough to sing in front of people.

9:30 – 10:00 pm: bubble bath and book. Finished both books by David Wong, John Dies At The End and This Book is Full of Spiders; liked them both in a did-drugs-been-there-saw-that kind of way. Started reading Enders Game by Orson Scott Card, one of science fiction books from the list. I would have sworn I've read this before, but nothing looks familiar in the first 4 chapters.

10:00 – bedtime: bored. The cat is bad company and there are only so many times one can hit Refresh on Twitter and Facebook. Played some Rush poker on Full Tilt, netting an increase to my bankroll of about $85. ABC poker > Eurodonk stupidity.